Alert archive / Oklahoma / River Flood Warnings in 2008
River Flood Warning 35, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Apr 1, 2008, 7:54 AM CDT for Ottawa County, Oklahoma. It took effect at Apr 1, 2008, 11:01 AM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2008, 7:54 AM CDT (12:54 UTC)
- In effect from
- Apr 1, 2008, 11:01 AM CDT
- Expired
- Apr 2, 2008, 1:45 PM CDT
- In force
- 27 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 16.60 ft at Apr 2, 2008, 2:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 011254 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 754 AM CDT TUE APR 01 2008 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. OKC115-012054- /O.NEW.KTSA.FL.W.0035.080402T0000Z-080402T0600Z/ /COMO2.1.ER.080402T0000Z.080402T0000Z.080402T0000Z.NO/ 754 AM CDT TUE APR 01 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE NEOSHO RIVER NEAR COMMERCE. * FROM THIS EVENING TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM TUESDAY THE STAGE WAS 14.01 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS EVENING. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. $$
5 follow-up statements
000 WGUS84 KTSA 011602 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1101 AM CDT TUE APR 01 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. OKC115-020001- /O.EXT.KTSA.FL.W.0035.080401T1601Z-080402T0700Z/ /COMO2.1.ER.080401T1557Z.080401T1800Z.080402T0100Z.NO/ 1101 AM CDT TUE APR 01 2008 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR COMMERCE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 1000 AM TUESDAY THE STAGE WAS 14.86 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 15.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. $$
000 WGUS84 KTSA 011855 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 155 PM CDT TUE APR 01 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. OKC115-020255- /O.EXT.KTSA.FL.W.0035.000000T0000Z-080402T1120Z/ /COMO2.1.ER.080401T1600Z.080402T0000Z.080402T0520Z.NO/ 155 PM CDT TUE APR 01 2008 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR COMMERCE. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 100 PM TUESDAY THE STAGE WAS 15.51 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE RISING TO NEAR 15.8 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY BEFORE DAWN. * IMPACT...AT 16.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. RIVERVIEW PARK WILL EXPERIENCE MINOR FLOODING. $$
000 WGUS84 KTSA 020110 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 810 PM CDT TUE APR 01 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. OKC115-020910- /O.EXT.KTSA.FL.W.0035.000000T0000Z-080402T1920Z/ /COMO2.1.ER.080401T1600Z.080402T0600Z.080402T1320Z.NO/ 810 PM CDT TUE APR 01 2008 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR COMMERCE. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 700 PM TUESDAY THE STAGE WAS 16.16 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE RISING TO NEAR 16.3 FEET WEDNESDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * IMPACT...AT 16.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. RIVERVIEW PARK WILL EXPERIENCE MINOR FLOODING. $$
000 WGUS84 KTSA 021238 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 738 AM CDT WED APR 02 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. OKC115-022038- /O.EXT.KTSA.FL.W.0035.000000T0000Z-080403T0224Z/ /COMO2.1.ER.080401T1600Z.080402T0700Z.080402T2024Z.NO/ 738 AM CDT WED APR 02 2008 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR COMMERCE. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM WEDNESDAY THE STAGE WAS 16.51 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 16.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. RIVERVIEW PARK WILL EXPERIENCE MINOR FLOODING. $$
000 WGUS84 KTSA 021845 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 145 PM CDT WED APR 02 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. OKC115-021915- /O.CAN.KTSA.FL.W.0035.000000T0000Z-080403T0224Z/ /COMO2.1.ER.080401T1600Z.080402T0700Z.080402T2009Z.NO/ 145 PM CDT WED APR 02 2008 THE FLOOD WARNING IS CANCELLED FOR THE NEOSHO RIVER NEAR COMMERCE. * AT 100 PM WEDNESDAY THE STAGE WAS 15.62 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 1, 3:42 AM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Apr 1, 3:42 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 342 AM CDT TUE APR 1 2008 .DISCUSSION... THE TRUER POST-FRONTAL AIRMASS IS CURRENTLY OVERTAKING THE FORECAST AREA WITH A BROAD REGION OF STRONG PRESSURE RISES ENSURING GUSTY WINDS THROUGH THE MORNING. BUILDING HIGH PRESSURE AND EFFECTS OF LOW CLOUDS WILL KEEP TEMPERATURES COOL TODAY. CHOSE TO CONTINUE WITH A DRY FORECAST THROUGH TONIGHT THOUGH FAR SOUTHEAST OKLAHOMA WILL BE CLOSE ENOUGH TO THE FRONTAL BOUNDARY TO POSSIBLY SEE SOME LIGHT SHOWERS BY EARLY WEDNESDAY MORNING. STRENGTHENING UPGLIDE ALONG THE RETREATING ELEVATED FRONTAL BOUNDARY WILL ALLOW CONVECTION TO DEVELOP ACROSS THE AREA ON WEDNESDAY. PLACEMENT OF THE PRIMARY PRECIP AXIS VARIES AMONGST MODEL SOLUTIONS HOWEVER MOST LOCATIONS MAY SEE AT LEAST SOME LIGHT RAIN. ELEVATED INSTABILITIES IMPROVE WITH TIME SO WILL CONTINUE WITH A MENTION OF THUNDERSTORMS. CLOUDY AND COOL CONDITIONS TYPICAL ON THE COOL SIDE OF A WARM FRONT WILL PREVAIL WEDNESDAY. FOCUS WILL INCREASINGLY BECOME THE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT TIMEFRAME. FORCING ASSOCIATED WITH APPROACHING SHORTWAVE TROUGH AND ADVANCING WARM FRONTAL BOUNDARY ARE EXPECTED TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY MORNING. THE NORTHWARD ADVANCE OF THE WARM FRONT BY THURSDAY IS QUITE UNCERTAIN AND TENDED TO SIDE TOWARD A GFS/UKMET AVERAGE PLACEMENT WHICH WOULD BE SOMEWHERE NEAR THE INTERSTATE 44 CORRIDOR BY THURSDAY EVENING. ALONG AND NORTH OF THIS BOUNDARY WILL LIKELY BE THE PROLONGED RAINFALL...AND RESULTANT HEAVIEST AMOUNTS. THIS WILL IMPACT MANY LOCATIONS THAT HAVE RECEIVED RECENT EXCESSIVE RAINFALL AMOUNTS...AND THE POTENTIAL FOR SIGNIFICANT FLOODING IMPACTS IS BECOMING MORE LIKELY. ADDITIONALLY...SEVERE WEATHER POTENTIAL WILL INCREASE INTO THURSDAY WITH A PRIMARY HAIL THREAT NORTH OF THE WARM FRONT. STORMS WHICH DEVELOP ACROSS THE WARM SECTOR WILL POSE SIGNIFICANT SEVERE WEATHER IMPACTS THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. THE EVOLVING WARM SECTOR CONDITIONS WILL LIKELY BE AN ONGOING FORECAST CHALLENGE DURING THE EVENT. THE SHORTWAVE TROUGH AXIS IS FORECAST TO CLEAR THE AREA BY THURSDAY NIGHT AS THE ATTENDANT COLD FRONTAL BOUNDARY SWEEP SOUTHEASTWARD. STORM TOTAL RAINFALL AMOUNTS DURING THIS UPCOMING EVENT ARE LIKELY TO BE ONE TO TWO INCHES OVER A BROAD AREA...AND LOCALIZED AMOUNTS OVER THREE INCHES LIKELY. APPROPRIATE WATCHES ARE LIKELY IN UPCOMING FORECASTS AS CONFIDENCE INCREASES. SEVERAL DAYS OF DRY WEATHER ARE EXPECTED FOR LATE WEEK INTO THE WEEKEND...WITH PRECIPITATION CHANCES RETURNING BY EARLY NEXT WEEK PENDING THE TIMING OF THE NEXT SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... TUL 57 40 56 53 / 10 10 70 80 FSM 61 45 58 53 / 10 10 70 60 MLC 59 46 58 56 / 10 10 70 60 BVO 56 36 55 51 / 10 10 70 80 FYV 55 37 55 49 / 10 10 70 80 BYV 54 36 54 47 / 10 10 70 80 MKO 57 42 57 54 / 10 10 70 80 MIO 54 36 56 49 / 10 10 60 80 F10 57 43 57 55 / 10 10 70 70 HHW 60 51 62 58 / 10 10 60 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....07
Hazardous weather outlook, Apr 1, 5:26 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 526 AM CDT TUE APR 1 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 525 AM CDT TUE APR 1 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. DISCUSSION... GUSTY NORTHERLY WINDS WILL USHER IN COOLER AND DRIER AIR TODAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN UPPER TROUGH AND ASSOCIATED COLD FRONT WILL BRING ANOTHER CHANCE OF SEVERE WEATHER AND FLOODING RAINFALL TO THE REGION FROM WEDNESDAY NIGHT THROUGH THURSDAY. IN MUCH THE SAME FASHION AS THE PREVIOUS SYSTEM... A WARM... MOIST... AND UNSTABLE AIRMASS WILL BE IN PLACE ACROSS THE REGION AS THE FRONTAL BOUNDARY APPROACHES. TIMING OF THE UPPER SYSTEM AND PLACEMENT OF THE SURFACE BOUNDARY WILL DETERMINE HOW THE EVENT EVOLVES. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD PREPARE FOR THE IMPACTS OF SEVERE STORMS AND FLOODING. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND INFORMATION AS THIS POTENTIALLY DANGEROUS WEATHER EVENT APPROACHES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:02 PM CDT | Tornado Warning | TSA | Pushmataha | 58 min |
| Mar 31, 7:12 PM CDT | Tornado Warning | TSA | Choctaw | 63 min |
| Mar 31, 7:37 PM CDT | Flash Flood Warning | TSA | Pushmataha | 113 min |
| Mar 31, 7:42 PM CDT | Flash Flood Warning | TSA | LeFlore | 103 min |
| Mar 31, 8:09 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 2 hr |
| Mar 31, 8:40 PM CDT | River Flood Warning | TSA | Adair | 24 hr |
| Mar 31, 8:53 PM CDT | Flash Flood Warning | TSA | Choctaw | 2 hr |
| Apr 1, 2:02 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 6 hr |
| Apr 1, 2:13 AM CDT | River Flood Warning | TSA | Cherokee | 35 hr |
| Apr 1, 3:37 AM CDT | River Flood Warning | TSA | LeFlore | 17 hr |
Nearby
River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.